question-icon

Suggest treatment for prolonged periods

default
Posted on Mon, 18 May 2015
Question: Hello Dr. XXXXXXX XXXXXXX

Hope you are doing well.

Thanks for your advise last week. In reference to our previous communication, as informed my wife got her periods back last week (after missing it last month) however its 8th day today that her period is still running. Is this normal ?

Appreciate your advise.

Thanks and Regards
XXXX
doctor
Answered by Dr. S Patra (43 minutes later)
Brief Answer:
Normal. Tranexamic acid group of drug is helpful in heavy bleeding.

Detailed Answer:
Hello,

Thanks for writing to us.

I have understood your concern. Long time (8 days) withdrawal bleeding like period may occur due to effect of prolonged intake of DEVIRY (18 days). It is NORMAL in this case.

It is a common side effect of the pill as a result of hormonal imbalance. However, this type of bleeding stops automatically in most cases.

If bleeding is very mild or little amount, then I suggest to await few more days to stop naturally without any medical intervention.

However, if bleeding is quite heavy till now, I can suggest her to take Tranexamic acid group of drug (like PAUSE etc) for 3 days to arrest bleeding completely. You should consult with treating doctor for complete prescription.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish her good health and maintain genital hygiene properly.

Regards,
Dr S Patra

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for prolonged periods

Brief Answer: Normal. Tranexamic acid group of drug is helpful in heavy bleeding. Detailed Answer: Hello, Thanks for writing to us. I have understood your concern. Long time (8 days) withdrawal bleeding like period may occur due to effect of prolonged intake of DEVIRY (18 days). It is NORMAL in this case. It is a common side effect of the pill as a result of hormonal imbalance. However, this type of bleeding stops automatically in most cases. If bleeding is very mild or little amount, then I suggest to await few more days to stop naturally without any medical intervention. However, if bleeding is quite heavy till now, I can suggest her to take Tranexamic acid group of drug (like PAUSE etc) for 3 days to arrest bleeding completely. You should consult with treating doctor for complete prescription. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish her good health and maintain genital hygiene properly. Regards, Dr S Patra For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326